Flood, Orange
- When
- January 5, 10:34 AM EST to January 7, 8:00 AM EST
- Where
- Orange forecast zone
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.542, -86.495 (the zone’s center; the record gives no point)
Heavy rains on saturated grounds caused widespread flooding. Most state roads or highways were closed by flooding at some time during the event.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Heavy rains on saturated grounds caused widespread flooding. Most state roads or highways were closed by flooding at some time during the event. The hardest hit areas were Orleans and Spring Valley. Six to eight houses were flooded, and the residents had to evacuate.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 5, 9:30 AM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 930 AM EST WED JAN 5 2004 .SHORT RANGE UPDATE... AT 14Z SFC FRONT POSITIONED ALONG A LINE FROM S OF KHNB -> JUST N OF KSDF -> JUST N OF KLEX. LIGHT TO MODERATE RAIN SHOWERS CONTINUE NORTH OF THAT LINE, WITH BEST COVERAGE OVER SRN INDIANA. RAINFALL RATES THIS MORNING HAVE NOT BEEN THAT MUCH...ABOUT 0.2" IN 3 HOURS OVER SRN IND, WHICH IS BELOW FLOOD GUIDANCE (0.8-1.5"). FOLLOWING LATEST RUC, FRONT LOOKS TO REMAIN PRETTY MUCH WHERE IT IS NOW FOR THE REST OF TODAY. PERIODS OF SHOWERS WILL CONTINUE NORTH OF THE FRONT, ALTHOUGH HEAVIER RAINFALL FOR FLOOD WATCH AREA SHOULD HOLD OFF UNTIL AFTER 5 PM OR SO. ALONG AND ESPECIALLY SOUTH OF THE FRONT OVER CENTRAL KENTUCKY, THINK PCPN WILL CONTINUE TO BE SPORADIC AND LIGHT IN NATURE TODAY. MAXIMA OVER SRN KY WILL PROBABLY REACH INTO THE UPPER 60S WITH LITTLE OR NO PCPN. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EST WED JAN 5 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 500 PM EST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS THE POTENTIAL THAT ONE TO THREE INCHES OF RAIN MAY FALL ACROSS PORTIONS OF SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY LATER TODAY AND TONIGHT. THIS WOULD CAUSE FLOODING ON QUICK RISING STREAMS. FOR THIS REASON...A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FOR TODAY AND TONIGHT. LESSER RAINFALL AMOUNTS FROM ONE HALF TO ONE INCH ARE EXPECTED ACROSS THE REMAINDER OF CENTRAL AND EAST CENTRAL KENTUCKY DURING THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FLOOD WATCH WILL CONTINUE ACROSS SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY UNTIL THURSDAY MORNING. THE RAIN WILL DIMINISH AND END DURING THURSDAY MORNING. THE RAIN MAY BRIEFLY CHANGE OVER TO SOME LIGHT SNOW BEFORE ENDING ACROSS PORTIONS OF SOUTH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT RAINFALL AND ANY OBSERVATIONS OF FLOODING.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433510.